Alert archive / Iowa / Special Weather Statements in 2021
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Jun 18, 2021, 4:01 AM CDT for Dubuque County, Iowa. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2021, 4:01 AM CDT (09:01 UTC)
- Expired
- Jun 18, 2021, 4:45 AM CDT
- In force
- 44 min
- Issued by
- NWS Quad Cities, IA
County Dubuque County, IA
The radar
The Quad Cities radar (KDVN), 107 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1531 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 1979 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
665
WWUS83 KDVN 180901
SPSDVN
Special Weather Statement
National Weather Service Quad Cities IA/IL
401 AM CDT Fri Jun 18 2021
ILC085-IAC055-061-097-180945-
Jo Daviess-Jackson-Dubuque-Delaware-
401 AM CDT Fri Jun 18 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JO DAVIESS...NORTH
CENTRAL JACKSON...DUBUQUE AND NORTHEASTERN DELAWARE COUNTIES UNTIL
445 AM CDT...
At 401 AM CDT, a strong thunderstorm was located over Luxemburg, or
10 miles south of Guttenberg, moving southeast at 45 mph.
Pea size hail is possible with this storm.
Locations impacted include...
Dubuque, Asbury, Epworth, East Dubuque, Peosta, Colesburg, Holy
Cross, Menominee, Luxemburg, Rickardsville, Sherrill, Centralia,
Sageville, Zwingle, Balltown, Bankston, Durango, Graf, Dubuque
Regional Airport and Bankston Park.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4264 9071 4254 9064 4251 9064 4251 9038
4228 9070 4264 9122 4265 9090 4268 9089
TIME...MOT...LOC 0901Z 295DEG 41KT 4264 9109
$$
ErvinWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Jun 18, 2:51 AM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 18, 2:51 AM CDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 251 AM CDT Fri Jun 18 2021 .SYNOPSIS... Issued at 249 AM CDT Fri Jun 18 2021 Large cluster of storms situated to our northeast continue to push southeast, bringing some outflow into our forecast area. This outflow has kicked up some storms in the area, but are below severe limits. The main hazards with these storms are brief downpours, frequent lightning, and maybe some small hail. This will continue through the early morning, but die off around sunrise. Temperatures are still in the 80s for much of the area, which means we will start the morning off quite warm and humid. This will allow us to warm up pretty quickly tomorrow, setting the stage for the next round of storms tomorrow afternoon and evening along the synoptic boundary as is slowly sags south through our area. This stormy pattern is set to continue through the weekend. && .SHORT TERM...(Today and Tonight) ISSUED AT 249 AM CDT Fri Jun 18 2021 Another day of severe weather potential exists for the area, with the main focus area situated farther south today. A Slight Risk for severe storms has been issued by the SPC for areas south of I80, with a Marginal risk generally along and south of I80. The main target time for these storms will be mid-late afternoon and can continue through the first half of Friday night. Once again, these storms will be fighting a cap, but we will have the synoptic boundary draped over our southern half of our forecast area. Strong instability will exist south of the boundary, where temperatures are expected to be in the mid 90s and dewpoints around 70. Short term guidance is in general agreement of thunderstorms developing later in the day tomorrow, with the greatest chances after sunset once again. Again, training thunderstorms are a possible threat, and individual thunderstorms can produce heavy rainfall in a short amount of time. With the storms that develop tomorrow afternoon and evening, the deep layer shear and CAPE profiles will favor more organized storms that can pose a severe threat. Looking at forecast soundings, low level shear is quite low, which would indicate a lower tornado threat. Yet, it cannot be completely ruled out. The main hazards that will be in play tomorrow are the potential for large hail and strong wind gusts. Midlevel lapse rates and the robust CAPE found in the southern part of our forecast area will favor the hail threat, while the presence of some drier air and precipitation loading will favor the severe wind gust potential. Thunderstorm mode is likely to start out more isolated in the afternoon, increasing in coverage as the day goes on and becoming more multicellular in the evening. Though the second half of Friday night, the boundary will continue to drag south of our forecast area, with the threat for storms also decreasing as we approach Saturday morning. Mostly clear skies and lighter winds will result behind the front Friday night, allowing temperatures to cool into the mid-upper 60s for most. .LONG TERM...(Saturday through Thursday) ISSUED AT 249 AM CDT Fri Jun 18 2021 Key Message: 1) Active pattern continues, with chances for showers or storms through most days next week. 2) Temperatures will be near to below normal beyond Sunday, slowly increasing later in the week. Discussion... Lingering showers and storms may be seen early Saturday morning, as the front continues to push south and out of our area. Sunday is set up to be another hot and humid day, with the chance for showers and storms again in the afternoon and evening as a cold front pushes through the area. SPC has issued a Marginal risk for severe weather on Sunday, which will be further analyzed through the next couple days. Behind this front we will be trapped in northwest flow for the first half of the week, keeping temperatures and humidities lower than we have seen in the last week. Daytime temperatures will be in the 70s and nights in the 50s, which is below normal for this time of the year. While the temperatures and humidity will be rather pleasant, we will still be in a relatively active weather pattern. Long term guidance hints at several weak shortwaves moving through the area next week, bringing along chances for showers and storms again. Although, there are some differences in timing of frontal passage through the area. Late next week, the southerly winds kick back in, bringing back warmer temperatures and higher humidity. && .AVIATION...(For the 06Z TAFS through 06Z Friday Night) ISSUED AT 1233 AM CDT Fri Jun 18 2021 Thunderstorms are possible, but remain a low enough threat that the TAF forecasts are mainly dry again on this issuance. I did include a chance near DBQ through 09Z, for a close brush by of storms associated with the WI cluster. Otherwise, the next chance should be Friday evening, which is mainly focused south of Interstate 80. Winds are southerly through early morning, at 10 to 20 kts, and gusting. Friday, lighter winds are forecast, with little gust potential outside of storms. ERVIN && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Gunkel SHORT TERM...Gunkel LONG TERM...Gunkel AVIATION...Ervin
Hazardous weather outlook, Jun 17, 11:56 AM CDT, 16 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 1156 AM CDT Thu Jun 17 2021 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-181700- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 1156 AM CDT Thu Jun 17 2021 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT This evening and overnight, a complex of strong to severe thunderstorms is expected to move across portions of eastern Iowa and northwest Illinois. The primary threats will be damaging winds and large hail, with the most favorable area for severe weather north of a line from Fairfield Iowa, to Burlington Iowa, to Roseville, Illinois. The Storm Prediction Center has placed an Enhanced Risk for severe weather tonight generally along and north of a line from Cedar Rapids, to Sterling ILlinois. All modes of severe weather including tornadoes will be possible in this area. Very heavy rain is also possible with these storms and may result in localized flooding. A Heat Advisory is in effect this afternoon generally for areas along and west of a line from Cedar Rapids Iowa, to Washington Iowa, and to Kahoka Missouri. Heat index readings are expected to rise into the lower 100s in these areas this afternoon. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Another chance of storms will be found late Friday afternoon and Friday night near a stalled boundary, mainly south of Interstate 80. Isolated severe storms with large hail and damaging winds are possible. Very heavy rain is also possible, which could lead to a localized flash flooding threat. Heat indices Friday afternoon will top out from the mid 90s to near 100 degrees along and south of Interstate 80. Additional storms are likely across portions of the area Sunday and Sunday night. Early indications suggest that some of these storms could be strong to possibly severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely tonight for portions of eastern Iowa and northwest Illinois. DLS
In the hours before
Special weather statement, Jun 18, 2:21 AM CDT, 1 hour 40 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 221 AM CDT Fri Jun 18 2021 ILC177-180745- Stephenson- 221 AM CDT Fri Jun 18 2021 ...A STRONG THUNDERSTORM WILL AFFECT STEPHENSON COUNTY UNTIL 245 AM CDT... At 221 AM CDT, a strong thunderstorm was located near Cedarville, or 8 miles northwest of Freeport, moving east at 60 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Freeport, Lena, Pearl City, Cedarville, Davis, Dakota, German Valley, Winslow, Rock City, Ridott, Buena Vista, Rock Grove, Oneco, Orangeville, Eleroy, Damascus, Lake Le-Aqua- na State Park, Mc Connell, Scioto Mills and Winneshiek. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4250 8940 4220 8940 4220 8991 4251 8985 TIME...MOT...LOC 0721Z 277DEG 52KT 4240 8969 Ervin
Special weather statement, Jun 18, 4:01 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
401 AM CDT Fri Jun 18 2021
ILC085-IAC055-061-097-180945-
Jo Daviess-Jackson-Dubuque-Delaware-
401 AM CDT Fri Jun 18 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JO DAVIESS...NORTH
CENTRAL JACKSON...DUBUQUE AND NORTHEASTERN DELAWARE COUNTIES UNTIL
445 AM CDT...
At 401 AM CDT, a strong thunderstorm was located over Luxemburg, or
10 miles south of Guttenberg, moving southeast at 45 mph.
Pea size hail is possible with this storm.
Locations impacted include...
Dubuque, Asbury, Epworth, East Dubuque, Peosta, Colesburg, Holy
Cross, Menominee, Luxemburg, Rickardsville, Sherrill, Centralia,
Sageville, Zwingle, Balltown, Bankston, Durango, Graf, Dubuque
Regional Airport and Bankston Park.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4264 9071 4254 9064 4251 9064 4251 9038
4228 9070 4264 9122 4265 9090 4268 9089
TIME...MOT...LOC 0901Z 295DEG 41KT 4264 9109
ErvinThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 9:39 AM CDT | Special Weather Statement | DVN | Lee | 36 min |
| Jun 18, 9:59 AM CDT | Special Weather Statement | DVN | Lee | 31 min |
| Jun 18, 2:21 AM CDT | Special Weather Statement | DVN | Stephenson | 24 min |
| Jun 18, 4:17 AM CDT | Special Weather Statement | DVN | Henry, Rock Island | 43 min |
| Jun 18, 4:51 AM CDT | Special Weather Statement | DVN | Rock Island | 39 min |
Nearby
Special Weather Statements in Iowa, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.